Nov 22, 2008
dear sir my father was detected has an HIV positive around two years back.that time his CD-4 count was 93.after that he was started with HAART medicines which are as follows-lamivudine,zidovudine,neviprine and some more i dint rememmber all.his problem started with weakness in left leg and slowly-slowly to full left half of body.mental condition was declining and sweating a lot. all required check ups were done when nothing could be find out.i was a biology student so i thought to take my father for MRI scanning of brain as i thought some problem will be there in brain. when reports came it shows something like grey matter is decreasing in the brain where as white matter is increasing . doctors termed it as sub cortical dementia . and suggested for further tests and one of them was HIV and finally he was detected positively at present his condition is ok although he was a chain smoker and drinks heavily still he dont have any presence of lung infection or liver infection. his CD-4 count is also increased and usually varies between 250-300. a good improvement is also seen in his left half although not like before.
my question is what is relation of HIV virus with the grey or white matter of our bones or brain? how these two are important for our body? why increase in white matter has decreased in body movements and sensation in left half?what are the chances if he dont get any other problem other then this ,regarding his life? is it possible to stop or completely eradicate this problem? will this problem can be vital in future? he is on what stage ,is it HIV or AIDS ? all though no side affects are seen from these medicines is there any other strong medicines then this i.e which line of medicines are this?
| Response from Dr. Holodniy
The official interpretation of the MRI scan, plus an evaluation by a neurologist would be the most help here. It is difficult to say whether the MRI findings as you describe them and the physical findings are indeed related and whether this is directly related to HIV infection or something else.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.